Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 80, NWS Milwaukee, WI

June 26, 2025Dane County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 26, 2025, 9:06 PM CDT for Dane County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2025, 9:06 PM CDT (02:06 UTC)
Expired
Jun 26, 2025, 9:45 PM CDT
In force
39 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

County Dane County, WI

The radar

The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:43 PM CDT, 6 hours 23 minutes earlier. Its key messages:

  • Strong to severe thunderstorms are expected this afternoon and evening. Initial storms this afternoon will include a tornado threat, with strong winds becoming more likely with storms during the evening.
  • Somewhat cooler and relatively quiet weather expected Friday and Saturday, before temperatures turn much warmer/more humid on Sunday.
  • A cold front will bring temperatures back to around average for much of next week.
Area forecast discussion, Jun 26, 2:43 PM CDT, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
243 PM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Strong to severe thunderstorms are expected this afternoon and
  evening. Initial storms this afternoon will include a tornado
  threat, with strong winds becoming more likely with storms
  during the evening.

- Somewhat cooler and relatively quiet weather expected Friday
  and Saturday, before temperatures turn much warmer/more humid
  on Sunday.

- A cold front will bring temperatures back to around average
  for much of next week.

&&

.SHORT TERM...
Issued 243 PM CDT Thu Jun 26 2025

Rest of this Afternoon through Tomorrow:

Main focus for this afternoon and evening will be severe weather
potential. As of 2 PM, a warm front stretched across south
central Wisconsin, generally just north of the I-94/US 18
corridor, curving back southeastward near Lake Michigan. As low
pressure along the Iowa/Minnesota state line moves east-
northeastward, this warm front will continue to slowly move
northward. Convection should expand along the warm front this
afternoon, though the spatial extent is still in question given
the relatively weak lift. That said, anything that becomes
rooted in the boundary layer will have a very unstable airmass
to work with, with MLCAPE in excess of 2000 J/KG. There is also
a substantial amount of low level CAPE, with 0-3 KM values
between 100 and 200 J/KG.

While Low level shear isn't terribly impressive, the strong low
level instability and localized increase in helicity associated
with the warm front may be sufficient for a tornado threat with
this afternoon's convection, along with a few strong wind
gusts. Weak mid level lapse rates and high freezing levels
suggest that while a few instances of severe hail are possible,
it should not be widespread.

Later this evening focus will then shift to a line of storms
moving in from the west. These will be more likely to contain
damaging wind gusts compared to the afternoon convection, along
with a somewhat lower tornado threat. Any eastward surges in the
line, especially if collocated with the warm front or an
outflow boundary, will still pose a risk for QLCS circulations,
however.

Storms will gradually weaken with eastward extent this evening, with
the severe weather risk expected to largely dissipate by
midnight. A few showers may linger into Friday morning, but
otherwise most of the day on Friday should be dry. Highs
tomorrow will be cooler, with upper 70s to around 80 expected.
Winds will turn more northwesterly by afternoon helping to usher
some lower dewpoints into the region as well.

Boxell

&&

.LONG TERM...
Issued 243 PM CDT Thu Jun 26 2025

Tomorrow Night through Thursday:

High pressure will sink south into the region late tomorrow
night, setting the stage for what should be a fairly pleasant
Saturday. Highs Saturday will range from the low to mid 80s,
warmest southwest of Madison, with dewpoints in the low to mid
60s. A few showers or thunderstorms will be possible on Saturday
near the state line, as a shortwave ripples through.
Thunderstorm chances then increase area-wide late Saturday night
and especially Sunday as a cold front sharpens to the northwest.
This looks to pass through the area Sunday night, with an
associated increase in PoPs through the afternoon and evening
hours Sunday. Ahead of the front, a very warm and humid day is
expected, with highs Sunday around 90. A Heat Advisory may
eventually be needed for parts of the area, as heat indices will
top out around 100.

A few days of northwest flow will bring highs back to more
average values, with highs in the low to mid 80s, and overnight
lows in the low 60s. Dewpoints are also looking more tolerable,
with values in the low to mid 60s most days.

Boxell

&&

.AVIATION...
Issued 243 PM CDT Thu Jun 26 2025

Convection is starting to develop across the area this
afternoon, with scattered thunderstorms expected through the
afternoon hours. Later this evening, additional storms will
arrive from the west, likely in the form of a line or broken
line. Strong winds will be possible with both this afternoon and
evening's storms, along with reduced visibility and ceilings.

Convection will persist into this evening, but will gradually
weaken over time. Showers and low ceilings may persist into
early Friday morning, before more quiet weather arrives for the
day Friday.

Boxell

&&

.MARINE...
Issued 243 PM CDT Thu Jun 26 2025

Low pressure of 29.8 inches will move across the Iowa and
Minnesota border today, reaching Wisconsin tonight. A stationary
front will stay parked over the southern end of the lake into this
evening with southerly winds south of the boundary and north to
northeast winds north of the boundary. As the surface low
approaches tonight, winds will come around to southwesterly over
the whole lake and thunderstorms are expected over much of the
open waters. The low is then expected to pass early Friday
morning, dragging a cold front over the lake. Winds will become
westerly and northwesterly early Friday, becoming northerly
Friday night as high pressure of 30.0 inches moves through the
area.

Winds return to a southeasterly to southerly direction Sunday as
the high moves east of the region.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 26, 2:22 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
222 PM CDT Thu Jun 26 2025

WIZ046-047-051-052-056>060-062>072-271930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
222 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered strong to severe thunderstorms are expected this
afternoon and evening. Storms will be capable of producing gusty
winds and a few tornadoes. Localized flooding remains possible
where multiple storms move over the same locations.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional thunderstorms are possible Sunday and Monday.

Heat indices will be around 100 degrees on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening. Any
reports are appreciated.

LMZ643>646-271930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
222 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Scattered strong to severe thunderstorms are expected this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional storms are possible Sunday and Monday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
222 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Scattered strong to severe thunderstorms are expected this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional thunderstorms possible Sunday into Monday.

www.weather.gov/mkx

In the hours before

Local storm report, Jun 26, 4:41 PM CDT, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
441 PM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Funnel Cloud     2 E Neosho              43.31N 88.48W
06/26/2025                   Dodge              WI   Public

            Funnel cloud spotted looking south of
            highway 60 just west of Hartford. Picture
            provided.

&&

MG
Special weather statement, Jun 26, 6:00 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
600 PM CDT Thu Jun 26 2025

WIZ070-262330-
Walworth WI-
600 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALWORTH COUNTY
THROUGH 630 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delavan, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whitewater, Elkhorn, La Grange, Abells Corners, Tibbets, Troy Center,
and Millard.

This includes U.S. Highway 12 near mile marker 320.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4270 8873 4284 8870 4284 8841 4265 8857
TIME...MOT...LOC 2300Z 213DEG 17KT 4270 8866

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHEPPARD
Special weather statement, Jun 26, 7:31 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
731 PM CDT Thu Jun 26 2025

WIZ072-270130-
Kenosha WI-
731 PM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT KENOSHA COUNTY THROUGH 830 PM
CDT...

At 730 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Long Lake, or over Fox Lake, moving northeast at
25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kenosha, Pleasant Prairie, Paddock Lake, Camp Lake, Winthrop Harbor,
Twin Lakes, Wheatland, Genoa City, Silver Lake, Powers Lake, Salem,
Bristol, Paris, Brighton, Somers, Bassett, New Munster, and Slades
Corners.

This includes Interstate 41/94 between mile markers 338 and 349.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 8831 4261 8830 4261 8819 4267 8818
      4267 8787 4266 8781 4261 8782 4259 8781
      4252 8781 4249 8780
TIME...MOT...LOC 0030Z 208DEG 23KT 4241 8814

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHEPPARD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:31 PM CDTSpecial Weather StatementMKXKenosha59 min
Jun 26, 8:21 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette54 min
Jun 26, 8:47 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk58 min
Jun 26, 9:26 PM CDTSpecial Weather StatementMKXColumbia34 min
Jun 26, 9:57 PM CDTSpecial Weather StatementMKXWaukesha33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.